Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 45, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 24, 2022, 3:07 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2022, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 24, 2022, 6:17 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:50 PM CDT | FLASH FLOOD | 1 Se Irvington, AL | PUBLIC REPORT VIA SOCIAL MEDIA OF WATER OVER THE ROADWAY ON PADGETT SWITCH ROAD JUST SOUTH OF HALF MILE ROAD. |
| Aug 24, 4:00 PM CDT | FLASH FLOOD | Airport And University, AL | PUBLIC REPORT OF FLASH FLOODING AT THE INTERSECTION OF AIRPORT BLVD AND UNIVERSITY BLVD NEAR PUBLIX. RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WGUS54 KMOB 242007
FFWMOB
ALC003-097-250215-
/O.NEW.KMOB.FF.W.0045.220824T2007Z-220825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
307 PM CDT Wed Aug 24 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Western Baldwin County in southwestern Alabama...
Mobile County in southwestern Alabama...
* Until 915 PM CDT Wednesday.
* At 307 PM CDT, Heavy showers and thunderstorms continue east
across Mobile County producing torrential rainfall rates. Between
1 and 3 inches of rain have fallen. The expected rainfall rate is
1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Saraland, Theodore, Chickasaw, Satsuma, Grand Bay, Citronelle,
Bayou La Batre, Creola, Dauphin Island, Chunchula, Gulfcrest,
Axis, Mount Vernon, Semmes, Tanner Williams and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3110 8843 3114 8814 3114 8802 3116 8800
3117 8798 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8790 3097 8786
3023 8807 3021 8838 3034 8840 3035 8839
3039 8840 3039 8839
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
MM1 follow-up statement
787
WGUS74 KMOB 242317
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
617 PM CDT Wed Aug 24 2022
ALC003-097-242327-
/O.CAN.KMOB.FF.W.0045.000000T0000Z-220825T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-
617 PM CDT Wed Aug 24 2022
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN BALDWIN AND MOBILE
COUNTIES...
Flood waters have receded. The heavy rain has ended. Please continue
to heed any additional information from local officials.
A Flood Watch remains in effect until 700 PM CDT Thursday for
portions of Alabama, northwest Florida and southeast Mississippi.
LAT...LON 3110 8843 3114 8814 3114 8802 3116 8800
3117 8798 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8790 3097 8786
3023 8807 3021 8838 3034 8840 3035 8839
3039 8840 3039 8839
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:39 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 24, 1:39 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Mobile AL 139 PM CDT Wed Aug 24 2022 .NEAR TERM /Now Through Thursday/...The threat for heavy rain continues across the area as a broad upper level trough continues across the southeast. Several shortwaves rotating through the flow along with significant deep layer moisture in place will continue to lead to very heavy rain. Precip water values are well over 2 inches with an observed PW value of 2.3 inches at LIX this morning. Rainfall will also be enhanced by warm rain processes with warm mid level temps in place. Hourly rainfall amounts of 2 to 3 inches are possible in the stronger cores. There is a moderate risk for excessive rainfall across northwest portions of the area with a slight risk across the remainder of the area today and a marginal risk on Thursday. A Flood Watch continues for Choctaw, Wayne and Perry counties and will likely be extended in time and space later this afternoon. Highs will only be in the upper 70s and low 80s due to the widespread clouds and rainfall. /13 && .AVIATION... 18Z issuance...An active pattern continues across the region as showers and thunderstorms become more widespread throughout the afternoon. Reductions in visibility and ceilings to MVFR or IFR will be possible in some of the heavier activity. Outside of showers and storms, VFR conditions should remain prevalent through the afternoon hours, with prevailing ceilings lowering to MVFR during the evening. Rain coverage is expected to decrease briefly during the evening, before redeveloping during the early morning hours. Low-end VFR to MVFR ceilings should remain in place across the region through the morning hours. /96 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Flood Watch until 7 PM CDT this evening for ALZ051-052. FL...None. MS...Flood Watch until 7 PM CDT this evening for MSZ067-075-076-078. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 24, 12:40 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT Wed Aug 24 2022
ALZ261-263-265-MSZ079-241830-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1240 PM CDT Wed Aug 24 2022
...Strong thunderstorms will impact portions of southwestern Mobile
and southeastern George Counties through 130 PM CDT...
At 1240 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Big Point to 5
miles north of Alabama Port. Movement was north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Semmes, Tanner Williams, I65 And I165, Mobile
Regional Airport, Wilmer, I10 And I65 and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8840 3074 8841 3074 8848 3091 8842
3075 8804 3072 8804 3075 8803 3073 8802
3074 8800 3071 8800 3072 8803 3069 8803
3069 8801 3068 8800 3068 8804 3066 8806
3057 8809 3034 8812
TIME...MOT...LOC 1740Z 184DEG 12KT 3061 8846 3044 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 1:35 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 24 2022
ALZ052-053-MSZ067-076-241915-
Clarke AL-Washington AL-Greene MS-Wayne MS-
135 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of Washington,
southwestern Clarke, southeastern Wayne and northeastern Greene
Counties through 215 PM CDT...
At 135 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibbie, or 9 miles south of Chatom, moving
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3118 8801 3138 8858 3167 8839 3154 8785
TIME...MOT...LOC 1835Z 188DEG 12KT 3133 8822
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 2:32 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
232 PM CDT Wed Aug 24 2022
ALZ261-263-265-242015-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
232 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of southern Mobile
County through 315 PM CDT...
At 232 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northwest of Grand Bay, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Semmes, Tanner Williams, I65
And I165, Mobile Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8839 3039 8839 3074 8841 3087 8803
3079 8799 3076 8802 3070 8800 3069 8800
3067 8802 3075 8804 3066 8803 3066 8804
3064 8806 3044 8810
TIME...MOT...LOC 1932Z 249DEG 28KT 3053 8840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 24, 2:56 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Wed Aug 24 2022
ALZ053-055-242045-
Clarke AL-Monroe AL-
256 PM CDT Wed Aug 24 2022
...A strong thunderstorm will impact portions of north central Monroe
and east central Clarke Counties through 345 PM CDT...
At 255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of Whatley, or 13 miles east of
Grove Hill. This storm was nearly stationary. Some rotation is being
noted on radar and will need to be closely monitored.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Monroe and east central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 8753 3166 8764 3176 8759 3178 8753
3172 8743 3166 8741
TIME...MOT...LOC 1955Z 220DEG 4KT 3165 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:50 AM CDT | Flood Watch | MOB | Baldwin, Choctaw, Clarke, Conecuh, Escambia, Mobile and 3 more | 40 hr |
| Aug 24, 10:38 AM CDT | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Aug 24, 11:59 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke | 3 hr |
| Aug 24, 12:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 24, 12:40 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Aug 24, 12:46 PM CDT | Flash Flood Warning | MOB | Clarke, Wilcox | 6 hr |
| Aug 24, 1:26 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 3 hr |
| Aug 24, 1:35 PM CDT | Special Weather Statement | MOB | Washington | 40 min |
| Aug 24, 1:46 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 24, 1:47 PM CDT | Flash Flood Warning | MOB | Clarke, Washington | 5 hr |
| Aug 24, 1:52 PM CDT | Special Marine Warning | MOB | 68 min | |
| Aug 24, 2:02 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 24, 2:13 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 6 hr |
| Aug 24, 2:24 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Aug 24, 2:32 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 24, 2:56 PM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Aug 24, 3:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 24, 3:26 PM CDT | Areal Flood Advisory | MOB | Clarke, Conecuh, Escambia, Monroe | 3 hr |
| Aug 24, 4:21 PM CDT | Flash Flood Warning | MOB | Conecuh, Monroe, Wilcox | 4 hr |
| Aug 24, 4:39 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Aug 24, 4:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| Aug 24, 5:28 PM CDT | Areal Flood Warning | MOB | Choctaw | 3 hr |
| Aug 24, 6:05 PM CDT | Special Marine Warning | MOB | 115 min | |
| Aug 24, 6:59 PM CDT | Special Marine Warning | MOB | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.